Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Oct 28, 2000, 3:20 PM CDT for Crosby County, Dickens County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2000, 3:20 PM CDT (20:20 UTC)
- Expired
- Oct 28, 2000, 4:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 9:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Oct 28, 3:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1598 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 3:00 PM CDT, 20 minutes earlier.
Area forecast discussion, Oct 28, 3:00 PM CDT, 20 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK, TX 300 PM CDT SAT OCT 28 2000 AFT COORD WITH MAF WL NOT ISSUE WIND ADV FOR THIS EVENING BUT CONT LAKE WIND CAUTIONS. VRY BUSY HERE THIS AFTN WITH WATCH BOXES IN EFFECT ACROSS THE CWA. AFT COORD WITH SPC NEW WATCH BOX WL BE ISSUED SHORTLY FOR PART OF ERN CWA AND WL LCL ADD CHILDRESS AND COTTLE COUNTIES. NEG TILTED H5 TROUGH WITH ASSOC VORT MAX CENTERED OVR SRN NM MOVING NE. STRONG NVA AND DOWNWARD VERT MOTION NOTED IN ITS WAKE WITH CLRING CONDS IN PROGRESS ACROSS FAR W TX. THIS WL GRADUALLY WORK ITS WAY INTO THE SW FA BY LATE THIS AFTN/EVENING AND OVERSPREAD THE REMAINDER OF THE FA LATER TNGT AS TROUGH EXITS THE RGN WITH THE DEEPER MOISTURE GETTING SHUNTED E AND S. PC SKIES SHOULD DOMINATE BUT WINDS SHOULD STAY UP AS PGF INCR IN RESPONSE TO DEEPENING SFC LOW. MAY HAVE TO CARRY A WIND ADV INTO THIS EVENING IF CLRING CONDS REACH THE FA BEFORE DARK. SOME LOCATIONS ALREADY NR WIND ADV CRITERIA SO WL TRY TO COORD WITH MAF/AMA IF TIME ALLOWS. COULD STILL HAVE SOME LCL FLOODING PROBS BUT GIVEN PROGRESSIVE MOVEMENT NO FLASH FLOOD WATCHES WILL BE ISSUED ATTM. FOR SUN PC SKIES AND BREEZY CONDS. TEMPS SLGTLY WARMER. LOWS MON MORN WL DIP INTO THE UPR 30S NW ZONES BUT NO FREEZE. BY MON SYSTEM NR 48N/130W WL DIVE S AND DIG INTO THE SW CONUS. STRNG HEIGHT FALLS IN RESPONSE WL ALLOW MOISTURE TO SURGE BACK BY LATE MON WITH LOW CLOUDS POSS. A FEW PRODUCTS MAY BE LATE THIS AFTN DUE TO SVR WX OPERATIONS. VERY PRELIM NUMBERS BELOW. FCSTID = 44 FRI 45 66 38 73 / 30 0 0 0 TUL 47 67 40 75 / 90 0 0 0 CDS 50 73 47 77 / 90 0 0 0 BNF 47 71 43 75 / 30 0 0 0 LBB 48 72 44 76 / 40 0 0 0 ASP 57 75 50 77 / 90 0 0 0 .LUB... TX...NONE. TAYLOR
In the hours before
Special weather statement, Oct 28, 9:50 AM CDT, 5 hours 30 minutes before
TXZ021>025-027>031-033>037-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 950 AM CDT SAT OCT 28 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 763 FOR PORTIONS OF THE SOUTH PLAINS AND THE TEXAS PANHANDLE UNTIL 4 PM THIS AFTERNOON. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: BAILEY...BRISCOE...CASTRO...COCHRAN...CROSBY...DICKENS... FLOYD...HALE...HALL...HOCKLEY...LAMB...LUBBOCK...MOTLEY... PARMER...SWISHER... THIS WATCH DOES INCLUDE THE LUBBOCK METROPOLITAN AREA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH ARFEA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ST
Special weather statement, Oct 28, 10:45 AM CDT, 4 hours 35 minutes before
TXZ039>044-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1045 AM CDT SAT OCT 28 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED TORNADO WATCH NUMBER 764 FOR PORTIONS OF THE SOUTHERN PLAINS AND ROLLING PLAINS UNTIL 4 PM THIS AFTERNOON. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH AREA: GARZA...KENT...LYNN...STONEWALL...TERRY...YOAKUM... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STr
Special weather statement, Oct 28, 3:18 PM CDT, 2 minutes before
TXZ021>044-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 318 PM CDT SAT OCT 28 2000 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR BAILEY...PARMER... CASTRO...HOCKLEY...LAMB AND COCHRAN COUNTIES. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM FOR BRISCOE...CROSBY...DICKENS...FLOYD...HALE...HALL...LUBBOCK... MOTLEY...SWISHER. TORNADO WATCH IN EFFECT FOR TERRY...YOAKUM AND LYNN COUNTIES UNTIL 400 PM. A NEW TORNADO WATCH HAS BEEN ISSUED FOR GARZA...CROSBY...DICKENS... KENT...STONEWALL...KING...COTTLE AND CHILDRESS COUNTIES UNTIL 900 PM. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WGH
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:23 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 37 min |
| Oct 28, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.